BRUCE A. BAETHGE, M.D.; MARTIN D. LIDSKY, M.D.
High-dose intravenous methylprednisolone has been used for management of many rheumatic diseases (1, 2). This therapy has been associated with complications including hyperglycemia, infection, exacerbation of hypertension, seizures, and sudden death (1-3). We report the cases of four patients who developed hiccups persisting longer than 24 hours after treatment with high-dose intravenous methylprednisolone.
All patients were evaluated by a member of the Rheumatology Section at Baylor College of Medicine. The patients had established diagnoses and no history of prolonged hiccups. The indications for methylprednisolone therapy were the nephrotic syndrome, intense inflammatory peripheral arthropathy, and severe inflammatory dermatopathy. No patient had
BRUCE A. BAETHGE, MARTIN D. LIDSKY. Intractable Hiccups Associated with High-Dose Intravenous Methylprednisolone Therapy. Ann Intern Med. 1986;104:58–59. doi: 10.7326/0003-4819-104-1-58
Download citation file:
Published: Ann Intern Med. 1986;104(1):58-59.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use